Alert archive / Georgia / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 256, NWS Atlanta, GA

July 31, 20104 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jul 31, 2010, 2:15 PM EDT for 4 counties in Georgia. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 31, 2010, 2:15 PM EDT (18:15 UTC)
Expired
Jul 31, 2010, 3:00 PM EDT
In force
45 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Emanuel County, GA, Johnson County, GA, Laurens County, GA, Treutlen County, GA

The radar

The Robins AFB radar (KJGX), 78 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 31, 1:31 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.3 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2010-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 148 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2010-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
148 J/kg
Mixed-layer CIN
-132 J/kg
Mixed-layer LCL
1397 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

900 
WUUS52 KFFC 311815
SVRFFC
GAC107-167-175-283-311900-
/O.NEW.KFFC.SV.W.0256.100731T1815Z-100731T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
215 PM EDT SAT JUL 31 2010

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL LAURENS COUNTY IN CENTRAL GEORGIA
  WESTERN EMANUEL COUNTY IN EAST CENTRAL GEORGIA
  EASTERN JOHNSON COUNTY IN EAST CENTRAL GEORGIA
  NORTHERN TREUTLEN COUNTY IN EAST CENTRAL GEORGIA

* UNTIL 300 PM EDT

* AT 211 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZED
  HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM AROUND KITE TO MEEKS AND SCOTT...MOVING 
  SOUTH AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MEEKS...KITE...SCOTT...DELLWOOD...FIVE POINTS...GILLIS SPRINGS...
  BLACKVILLE...ORIANNA...ORLAND...ROCKLEDGE...NORRISTOWN JUNCTION...
  NORRISTOWN AND COVENA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR NORTHERN GEORGIA.

&&

LAT...LON 3255 8234 3249 8236 3243 8241 3239 8249
      3238 8258 3240 8265 3248 8274 3256 8277
      3260 8276 3274 8258 3279 8254 3278 8249
      3269 8235
TIME...MOT...LOC 1814Z 341DEG 8KT 3272 8254 3265 8254
          3261 8257 3258 8262 3259 8270

$$
1 follow-up statement
849 
WWUS52 KFFC 311832
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
232 PM EDT SAT JUL 31 2010

GAC107-167-175-283-311900-
/O.CON.KFFC.SV.W.0256.000000T0000Z-100731T1900Z/
TREUTLEN GA-LAURENS GA-JOHNSON GA-EMANUEL GA-
232 PM EDT SAT JUL 31 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR WESTERN EMANUEL...EASTERN JOHNSON...EAST CENTRAL LAURENS AND
NORTHERN TREUTLEN COUNTIES...

AT 228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM AROUND KITE TO ADRIAN AND 
SCOTT...MOVING SOUTH AT 10 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DELLWOOD...FIVE POINTS...GILLIS SPRINGS...BLACKVILLE...ORIANNA...
ORLAND...ROCKLEDGE...NORRISTOWN JUNCTION...NORRISTOWN AND COVENA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR NORTHERN GEORGIA.

&&

LAT...LON 3255 8234 3249 8236 3243 8241 3239 8249
      3238 8258 3240 8265 3248 8274 3256 8277
      3260 8276 3274 8258 3279 8254 3278 8249
      3269 8235
TIME...MOT...LOC 1831Z 345DEG 8KT 3265 8253 3258 8254
          3255 8260 3254 8266 3257 8276

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 1:40 PM EDT, 35 minutes earlier.

Area forecast discussion, Jul 31, 1:40 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
140 PM EDT SAT JUL 31 2010

.PREV DISCUSSION... /ISSUED AT 402 AM EDT SAT/

SHORT TERM /TODAY THROUGH MONDAY/...

WEAK TROUGHINESS REMAINS IN PLACE OVER THE AREA AT THE SURFACE...
WITH NORTHWEST FLOW ALOFT BETWEEN THE UPPER HIGH IN TEXAS AND THE
UPPER LOW IN SOUTHEAST CANADA. SURFACE HIGH WORKING ITS WAY EAST
ACROSS THE GREAT LAKES THIS MORNING WILL RIDGE DOWN INTO THE
SOUTHEAST...ALLOWING SURFACE FLOW TO TURN BACK TO THE SOUTHWEST.
SHORTWAVE EMBEDDED IN THE FLOW ALOFT WILL CROSS THE OHIO VALLEY
THIS MORNING...AND IS SCHEDULED TO IMPACT OUR WEATHER THIS
AFTERNOON INTO THIS EVENING. UPPER RIDGE IS SUFFICIENTLY STRONG
THAT WEST AND SOUTH SECTIONS OF THE STATE WILL NOT SEE AS MUCH
ACTIVITY. HOWEVER...SHORT-TERM MODELS INDICATING THE POSSIBILITY
OF AN MCS ACROSS THE CAROLINAS...WITH PLENTY OF CONVECTION INTO
OUR AREA AS WELL. WITH PW VALUES OVER 2" AND CAPES PROGGED OVER
3000 J/KG...THE INTRODUCTION OF LARGER-SCALE LIFT WILL HELP TO
ENHANCE THUNDERSTORM POTENTIAL. AM NOT OVERLY CONCERNED ABOUT THE
POSSIBILITY OF SEVERE WEATHER...ALTHOUGH ISOLATED SEVERE CANNOT BE
RULED OUT. TIMING WILL MOSTLY BE LATE EVENING AND NATURALLY
DIURNALLY DRIVEN...BUT THE SHORTWAVE IS STILL MOVING THROUGH
OVERNIGHT SO WOULD NOT BE SURPRISED TO SEE STORMS LINGER INTO THE
EARLY MORNING HOURS ON SUNDAY. HAVE INCREASED MOS POPS FOR EARLY
SUNDAY FOR THIS REASON. OBVIOUSLY BEST CHANCES IN THE EAST AND
NORTHEAST.

UPPER RIDGE BUILDS TO THE EAST OVER OUR AREA INTO THE BEGINNING OF
THE WORKWEEK. HOWEVER WITH SOUTHERLY SURFACE FLOW AND PLENTIFUL
MOISTURE STILL IN PLACE...SLIGHT TO LOW CHANCE THUNDER WILL
CONTINUE THROUGH THE SHORT TERM.

TEMPERATURES MIGHT BE INTERESTING TODAY...DEPENDING ON HOW QUICKLY
CLOUD COVER DEVELOPS. THE MET IS AGAIN MUCH COOLER THAN THE MAV
THOUGH THE MASS FIELDS ARE SIMILAR...BUT THE NAM BRINGS CLOUD
COVER IN A LITTLE MORE QUICKLY THUS LIMITING THE TEMPS SOMEWHAT. A
BLEND HAS WORKED THE BEST OVER THE LAST FEW DAYS...SO HAVE
CONTINUED THIS TREND WITH ADJUSTMENTS FOR MODEL BIASES. SAME STORY
ON SUNDAY WITH 5-6 DEGREE DIFFERENCES IN HIGH TEMPS. IF CONVECTION
STARTS EARLIER THIS AFTERNOON...IT MAY LIMIT THE AMOUNT OF HEATING
ACROSS THE AREA. NONETHELESS...WILL LEAVE THE HEAT ADVISORY AND
EXCESSIVE HEAT WARNING IN PLACE FOR NOW...AS ESPECIALLY CENTRAL
GEORGIA SHOULD STILL BE HOT TODAY. SUNDAY IS A BIT MORE
QUESTIONABLE...BUT SEE NO REASON TO MAKE ADJUSTMENTS THIS FAR OUT.

LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...

NO REAL CHANGES THROUGH MOST OF THE EXTENDED...WITH UPPER RIDGE
OVER THE LOWER MISSISSIPPI VALLEY. SLIGHT TO LOW CHANCE OF MAINLY
DIURNAL CONVECTION CONTINUES WITH HIGHS REMAINING ABOVE NORMAL.
STRONG TROUGH MOVING ACROSS CANADA BY MIDWEEK WILL HELP TO PUSH
THE UPPER HIGH A LITTLE FURTHER SOUTH...AS AN ELONGATED COLD FRONT
STRETCHES ACROSS THE COUNTRY. THE GFS AND YESTERDAY'S 12Z ECMWF
DID BRING THE FRONT INTO THE SOUTHEAST...BUT THE 00Z ECMWF RUN
KEEPS THE UPPER HIGH A LITTLE STRONGER WITH THE FRONT REMAINING TO
OUR NORTH. WITH THESE DIFFERENCES...WILL CONTINUE SLIGHT TO LOW
CHANCE WORDING THROUGH MOST OF THE WEEK WITH HIGHS REMAINING
SLIGHTLY ABOVE NORMAL.

25
&&

.AVIATION...
18Z TAF DISCUSSION...
STRATUS HAS DISSIPATED AND A WIDESPREAD CU FIELD HAS DEVELOPED WITH
BASES OF 3000 TO 4000 FT. THIS WILL CONTINUE THRU THE AFTERNOON AND
THEN DISSIPATE AFTER SUNSET. MAIN CONCERN IS THE SHORT WAVE MOVING
OUT OF TN AND THE NORTH/SOUTH ORIENTED WARM FRONT ACROSS THE FA.
THIS WILL PRODUCE SCATTERED TO WIDESPREAD CONVECTION ACROSS THE
ATL/AHN AREAS WITH ISOLATED TO SCATTERED CONVECTION IN THE CSG/MCN
AREAS. NAM SEEMS TO HAVE THE BEST HANDLE OF POSITION AND TIMING AND
HAVE TRENDED TOWARD THE NAM. THIS SHORT WAVE WILL MOVE INTO CENTRAL
GA THIS EVENING BUT AS DAYTIME HEATING FADES...SO WILL THE
CONVECTION. AREA OF STRATUS WILL DEVELOP ACROSS EASTERN GA INTO
CENTRAL GA BY 09Z SUN. WINDS WEST OF THE WARM FRONT WILL BE WESTERLY
WHILE ON THE EAST SIDE WILL HAVE A SOUTHEAST COMPONENT. WINDS WILL
GO CALM TONIGHT THROUGH SUNDAY MORNING.

//ATL...CONFIDENCE...MEDUIM TO HIGH ON ALL ELEMENTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          94  73  93  72  93 /  50  40  30  20  20
ATLANTA         95  75  93  76  94 /  40  40  30  20  20
BLAIRSVILLE     86  68  87  70  85 /  50  50  30  20  20
CARTERSVILLE    95  71  96  73  95 /  40  50  20  10  20
COLUMBUS       101  77  97  76  98 /  30  40  30  20  20
GAINESVILLE     91  74  91  73  90 /  50  50  30  20  20
MACON           98  75  97  74  97 /  30  40  30  30  20
ROME            97  71  97  74  96 /  40  50  20  10  20
PEACHTREE CITY  96  71  94  72  95 /  30  40  30  20  20
VIDALIA         99  78  96  75  96 /  40  40  40  30  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING UNTIL 8 PM EDT SUNDAY FOR THE FOLLOWING
ZONES: BIBB...BLECKLEY...CHATTAHOOCHEE...CRAWFORD...CRISP...
DODGE...DOOLY...EMANUEL...HARRIS...HOUSTON...JOHNSON...LAURENS...
MACON...MARION...MONTGOMERY...MUSCOGEE...PEACH...PULASKI...
SCHLEY...STEWART...SUMTER...TALBOT...TAYLOR...TELFAIR...TOOMBS...
TREUTLEN...TWIGGS...UPSON...WEBSTER...WHEELER...WILCOX...
WILKINSON.

HEAT ADVISORY UNTIL 8 PM EDT SUNDAY FOR THE FOLLOWING ZONES:
BALDWIN...BUTTS...CLAYTON...COWETA...FAYETTE...GLASCOCK...
GREENE...HANCOCK...HEARD...HENRY...JASPER...JEFFERSON...JONES...
LAMAR...MERIWETHER...MONROE...MORGAN...NEWTON...PIKE...PUTNAM...
ROCKDALE...SPALDING...TALIAFERRO...TROUP...WARREN...WASHINGTON...
WILKES.

&&
Hazardous weather outlook, Jul 31, 6:30 AM EDT, 7 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
630 AM EDT SAT JUL 31 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-011030-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
630 AM EDT SAT JUL 31 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. ISOLATED
SEVERE THUNDERSTORMS ARE POSSIBLE.

.SYNOPSIS...
DEEP TROPICAL MOISTURE ACROSS SOUTHEAST GEORGIA THIS MORNING WILL
OVERSPREAD THE ENTIRE STATE THIS AFTERNOON AHEAD OF AN UPPER
LEVEL WEATHER DISTURBANCE APPROACHING GEORGIA FROM THE NORTHWEST.

.PRIMARY HAZARDS...
ISOLATED SEVERE THUNDERSTORMS MAY PRODUCE DAMAGING WINDS AND
FREQUENT LIGHTNING...ESPECIALLY THIS EVENING INTO OVERNIGHT
TONIGHT.

.OTHER HAZARDS...
AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT FOR MUCH OF CENTRAL
GEORGIA...WITH A HEAT ADVISORY COVERING THE REST OF CENTRAL AND
PORTIONS OF NORTH GEORGIA. REFER TO THE LEAST WARNING AND ADVISORY
STATEMENTS FOR ADDITIONAL DETAILS.

.DISCUSSION...
INSTABILITY WILL REMAIN SOMEWHAT LIMITED THROUGH EARLY
AFTERNOON...THOUGH SHARPLY INCREASING BY EVENING WITH CAPES
CLIMBING TO AROUND 2000. VERTICAL WIND SHEAR WILL ALSO MODESTLY
INCREASE BY THIS EVENING AS A SHORTWAVE TROUGH CROSSES NORTH
GEORGIA THIS EVENING. THE COMBINATION OF THESE FACTORS SHOULD
RESULT IN ENHANCED THUNDERSTORM ACTIVITY THIS EVENING WITH
A FEW STORMS BECOMING SEVERE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
DANGEROUSLY HOT AND HUMID CONDITIONS WILL PERSIST THROUGH AT
LEAST SUNDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE EACH DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE LATEST INFORMATION FOR POSSIBLE
ACTIVATION LATE THIS AFTERNOON OR EVENING.

In the hours before

Special weather statement, Jul 31, 1:47 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
147 PM EDT SAT JUL 31 2010

GAZ085-097-311830-
147 PM EDT SAT JUL 31 2010

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN LAURENS AND JOHNSON COUNTIES UNTIL 230 PM EDT...

AT 146 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM AROUND WRIGHTSVILLE...MOVING SOUTHEAST AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
LAURENS AND JOHNSON COUNTIES THROUGH 230 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE SPANN...WRIGHTSVILLE...LOVETT...SCOTT
AND MEEKS. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Jul 31, 1:54 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
154 PM EDT SAT JUL 31 2010

GAZ001>004-311900-
154 PM EDT SAT JUL 31 2010

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING AND 40 MPH
WINDS IN DADE...WALKER...WHITFIELD AND CATOOSA COUNTIES UNTIL 300 PM
EDT...

AT 1251 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM CHATTANOOGA BACK INTO NORTHEAST
ALABAMA...MOVING SOUTHEAST AT 25 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS DADE...WALKER...WHITFIELD AND CATOOSA COUNTIES THROUGH 300 PM
EDT. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 31, 1:57 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
157 PM EDT SAT JUL 31 2010

GAZ074-076-311845-
157 PM EDT SAT JUL 31 2010

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN WASHINGTON AND JEFFERSON COUNTIES UNTIL 245 PM EDT...

AT 154 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM AROUND LOUISVILLE...MOVING SOUTHEAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
WASHINGTON AND JEFFERSON COUNTIES THROUGH 245 PM EDT. SOME LOCATIONS
IN THE PATH OF THIS STORM INCLUDE STAPLETONS CROSSROADS...DAVISBORO...
LOUISVILLE...BARTOW...MOXLEY AND WADLEY. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 1:51 PM EDTSevere Thunderstorm WarningFFCBleckley, Laurens, Twiggs, Wilkinson24 min
Jul 31, 2:10 PM EDTSevere Thunderstorm WarningFFCBleckley, Dodge, Laurens50 min
Jul 31, 3:02 PM EDTSevere Thunderstorm WarningFFCLaurens43 min
Jul 31, 3:55 PM EDTSevere Thunderstorm WarningFFCMontgomery, Treutlen, Wheeler35 min
Jul 31, 4:34 PM EDTSevere Thunderstorm WarningFFCToombs41 min
Jul 31, 6:00 PM EDTSevere Thunderstorm WarningFFCBarrow30 min
Jul 31, 6:15 PM EDTSevere Thunderstorm WarningFFCOconee, Walton45 min
Jul 31, 6:56 PM EDTSevere Thunderstorm WarningFFCGreene, Morgan49 min
Jul 31, 7:38 PM EDTSevere Thunderstorm WarningFFCPutnam52 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.